MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROMUS PREMIER; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION PROMUS PREMIER; STENT, CORONARY, DRUG-ELUTING
Model Number 9589
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is combination product.
 
Event or Problem Description
It was reported that stent damage occurred.A 3.50x38mm promus premier drug-eluting stent was selected for use to treat the lesion.However, before the device was inserted, it was noted that the stent had a frayed edge.The procedure was completed with another 3.50x38mm promus premier drug-eluting stent.No patient complications were reported.
 
Event or Problem Description
It was reported that stent damage occurred.A 3.50x38mm promus premier drug-eluting stent was selected for use to treat the lesion.However, before the device was inserted, it was noted that the stent had a frayed edge.The procedure was completed with another 3.50x38mm promus premier drug-eluting stent.No patient complications were reported.Device evaluated by manufacturer: a promus premier, us, mr 3.50 x 38 mm stent delivery system was returned for analysis.A visual examination of the stent found that the stent was damaged on the 7th and 9th proximal stent strut row with stent struts lifted.The undamaged stent outer diameter was measured and the result was within maximum crimped stent profile measurement.Stent damage most likely occurred during preparation when the stent protector was removed.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along several locations of the hypotube shaft during analysis.This type of damage is consistent with excessive force that could have been applied to the delivery system.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Device is combination product.This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/14/2018 07:31 am ct.The report number is being corrected from: 2134265-2018-64252 to: 2134265-2018-62996.

Brand Name
PROMUS PREMIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8088748
Report Number2134265-2018-62996
Device Sequence Number1407210
Product Code NIQ
UDI-Device Identifier08714729845034
UDI-Public08714729845034
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2019
Device Model Number9589
Device Catalogue Number9589
Device Lot Number0021963188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1